MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER; MEC

C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER; MEC
Model Number 36302
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Bruise/Contusion (1754); Pain (1994); Skin Irritation (2076)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient had difficulties removing the wideband condom catheter, allegedly due to strong adhesive.He was able to remove the catheter using zwitsal, baby oil, bandage, scissors, and tweezers.The patient allegedly experienced pain, skin irritation, and two bruises on the foreskin upon removal of the catheter. the patient reported he properly washed his penis according to the instructions, removed hairs, and applied the condom, with the characteristics of the wideband.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive.Visual evaluation noted the photo sample was of poor sample quality.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." correction:concomitant medical products and device evaluated by mfr.

Brand Name
WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER
Common Device Name
MEC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8210089
Report Number1018233-2019-00025
Device Sequence Number2640080
Product Code NNX
UDI-Device Identifier00801741071041
UDI-Public(01)00801741071041
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2020
Device Model Number36302
Device Catalogue Number36302
Device Lot NumberNGZH1048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1